follow up with surgeon 3 weeks post op

mum31

Melanoma - muck and marvels

by mum31

My life with stage 4 malignant melanoma

Blog Entry

follow up with surgeon 3 weeks post op

I'm fuming I just wrote all this out and then lost it!! AAAARRGGHHH!!!!

Anyway, again!!

Yesterday I went back to see Mr Sharma at St George's. He was one of the two surgeons who operated to remove my last tumour 3 weeks ago. The wound has healed fantastic, I'm so pleased with it its so neat! I'll show it on here when I can work out how to publish photos in this blog.

The lab results confirmed that it was melanoma, no surprises there as I'd already been told it had doubled in size since the CT. They also confirmed that they'd managed to remove all of it with good margins which is great as it had been difficult for them to get to, and remove. So job well done!!

The main problem I have now from the op is nerve damage (peripheral neuoropathy?) that has left me with burning pain on the front and outside of my left thigh. Mr Sharma said this is due to him having to disect the tumour from a bunch of nerves. (He could have cut through the nerve but that would have meant permanant damage) this will get better but will probably take months. He has prescribed me a drug to try called Gabapentin. Apparently it can have pretty harsh side effects so I'd be interested to hear anyone else's experience  with it, good or bad!

Friday I'll be going to see the other surgeon and my oncologist to discuss where we go from here. Assuming I'm still disease free, I've no idea if there are any options for me other than sit and wait. I'm guessing not. Does anyone know more about stage 4 options? NED or not, I'd be interested to hear.

I'll leave you with a little gem from my 6yr old daughter Kayla this morning. My husband went in to wake her up for school, she said VERY crossly..'I don't come in your room in the morning and wake you up do I!!'

Its these moments that keep us smiling :o)

Comments
  • Hi - I was prescribed Gabapentin after having nerve pain in my side due to RadioFrequencyAblation damaging (my opinion!) a nerve. I was on the maximum dose of 320mg a day, and from what I remember I didn't have any side-effects at all. But.....after a while (2 - 3 months) they didn't seem to be helping so I switched (on my Mac nurse's advice) to Amitryptyline which has been fantastic for my nerve pain. Good luck, Jeanie x

  • Thanks Jeanie, I'm on my second day of taking them now, no problems so far. I've heard of Amitryptyline, good there is something else to try if this doesn't work! I'm glad to hear its worked for you, it makes such a difference to have constant pain controlled doesn't it. All the best to you, Ruth x

Page 1 of 1 (2 items)